Doctor insights on:
Is it harmful to take 2 percocets every week while on anxiety medication (Pristiq (desvenlafaxine) 50MG 1/day)?
Depends: depending on what you are taking them for..it may be harmful. ...Read more
Feeling fearful, feeling suicidal, Pysch has changed medication from Pristiq (desvenlafaxine) to Seraquol & Lexapro, what changes, if any, am I too expect please ?
Expect to be helped: Those medicines are prescribed to help serious depression and anxiety. They are often successful. However, there are issues of attaining a useful daily dose for an adequate length of time. Presumably the possible -- not "expectable" -- side effects have been addressed by the doctor prescribing them. ...Read moreSee 1 more doctor answer
Doctor has changed medication from Pristiq (desvenlafaxine) to Cymbalta , what is the main difference please and am now more likely to gain weight please. Thank you ?
Cymbalta, Pristiq (desvenlafaxine): Both medications are dual action antidepressants. At high dose Pristiq (desvenlafaxine) may be a triple action antidepressant. Short term studies show little weight gain in both meds. However individuals vary with regard to side effects as well as their response to a particular antidepressant. Long term studies indicate that similar drugs can cause significant weight gain in susceptible individuals. ...Read more
Doctor has changed medication from Pristiq (desvenlafaxine) and Olanzapine to Valdoxan. Just wondering what to expect please and why a change ?
Good question: Your question is important. It needs to be addressed to the prescriber. That is not happening, and it suggests that there may be a problem in your relationship. It is the kind of information and the kind of communication that is of central importance with a prescriber. Perhaps something is wrong in that relationship. ...Read more
How can I tell if medication is needed for depression , or is just depression thorough life circumstances .Taking pristiq (desvenlafaxine) but not feeling better?
Talk to your dr...: If your dr prescribed pristiq, (desvenlafaxine) i assume he thought you were depressed and could benefit from an antidepressant. If you don't feel better and it's been a few weeks, please, go back and let your dr know how you're feeling. If this is your regular medical dr, ask to see a psychiatrist. You may also benefit from seeing a therapist to discuss your life circumstances. Meds don't take care of it all. ...Read moreSee 1 more doctor answer
I have been on 100mg pristiq for about 7 months for depression. I feel like I am doing better and want to quit the medication. I have read that you should not quit cold turkey. I have only taken it once in the past 4 days and the only side effect since qu
I have bad social anxiety and g.A.D. Is there any medication to prevent chronic blushing? Currently on pristiq(50mg)
Behavioral Path: People struggling w/ social anxiety often get hyperfocused on the physical symptoms they experience in dreaded soc situations. This serves 2 magnifiy the intense discomfort that lies at heart of soc anx, viz, discomfort associated w/ the fear of embarrassing urself. Paradoxically, one way 2 "bust your shame" = If u were 2 make urself blush even harderin social situations & draw attn 2 that fact! ...Read moreSee 1 more doctor answer
Could any of the following medication cause harm to my baby? Concerta, Dexilant and pristiq (desvenlafaxine)
Discuss with OB!!: You don't say how pregnant you are, but whether you should be continuing these meds should be among your first questions to your OB and you should be seeing someone immediately, assuming you want to continue with the pregnancy. We normally would not use Concerta or any stimulant during pregnancy and Pristiq (desvenlafaxine) is not one that we would keep someone on. Pregnancy is not the time to experiment but if .. ...Read more
Taking pristiq (desvenlafaxine) for hot flashes and it works great. Have noticed side effects if i take cold pills or allergy medication. What can I take for allergies?
Prescrption nose spy: You'll need prescription nose spray.Get a more detailed answer ›
I was previously on 100mg Zoloft and now I am on 100mg of pristiq (desvenlafaxine) but still become depressed. Could i be medication resistant and need a further test ?
Depressed: I don't know how long you've been on the new medication (pristiq), but it will take a few weeks to show what results are going to appear. Treatment resistance is a significant problem in depression, as about 30% of patients do not achieve remission after 4 different antidepressant treatment trials. Your psychiatrist will be working with you to find an effective regimen -- please don't give up! ...Read more
I just started viibryd (vilazodone hydrochloride). I am weaning off pristiq.I have been having severe headaches. Could the new medication cause this? Or from decreasing pristiq?
Headache from meds: There are many causes of severe headache. Viibryd (vilazodone hydrochloride) can cause headaches as can weaning from pristiq. But, interestingly, viibryd (vilazodone hydrochloride) has also been used to avoid the Pristiq related headache issue! contacting the doctor who prescribed these medications is vital so that the doctor can immediately diagnose and treat the cause of the "severe headache" which may or may not be related to medication use. ...Read moreSee 1 more doctor answer
Hi There, I was just wondering if there are any serious side effects of taking only a few percocets while on pristiq 50mg, and also how dangerous drinking alcohol REALLY is on this anxiety medication. (I am not taking perc's while drinking alcohol though)
Suspicious: Not enough info. How many is "a few?" Should you be drinking alcohol which is a CNS depressant while taking an anti-depressant, Pristiq (desvenlafaxine)? Why are you taking an opioid which is also a CNS depressant? How close if not together re perc's and alcohol? Not enough info! ...Read more
Can someone please explain to me the difference between: 1. Xanax and klonopin, 2. Different add vs. Adhd medications and 3. Opinions on pristiq (desvenlafaxine)?
3 for 1: 1.Klonopin lasts 20 hours, xanax only 4-8- so more likely to get rebound anxiety on xanax and more feeling dependent. Keep doses low of either. 2)add = adhd names changed to sell more books. 3)pristiq is a weaker version of Effexor (venlafaxine) with fewer side effects except on your wallet. ...Read more
I am currently on 50mg pristiq and stilnox. it seems like i have gained weight. I do have anxiety / depression and bulimic. and also a chain smoker and have sleeping issues.
will any other medication would work better for me? I do afraid of gaining weight
Need medical eval: Yes, Pristiq (desvenlafaxine) can cause weight gain but so can bulimia, depression, thyroid disorder, abnormal blood sugar etc. Get checked by your pcp to rule out medical factors for weight gain. Talk to prescribing doctor about weight gain on Pristiq (desvenlafaxine) and review alternate meds. Would add therapy to help you work on eating disorder, depression and chain smoking. I hope this helps and you feel better soon. ...Read more
Why is there a warning that effexor can prolong QT intervals and cause arrhythmia but not for Pristiq (desvenlafaxine)? Aren't they closely related medications?
Incorrect: Please check your facts or your source. Neither drug prolongs the QT interval. ...Read more
Pristiq (desvenlafaxine) and pregnancy. On medication for 12 months. We want to start a family in 2013. Effects on falling pregnant? Harm baby? Breast feed?
Talk to doc, but: There is no data yet on Pristiq (desvenlafaxine) in pregnancy. However Pristiq (desvenlafaxine) is a metabolite of effexor, prospective data on 150 women exposed to venlafaxine (effexor) during the first trimester of pregnancy suggest no increase risk of major malformation compared to non-exposed controls. Remember there are risks of being depressed during pregnancy. Go to http://www.Womensmentalhealth.Org/specialty-clinics/. ...Read moreSee 1 more doctor answer
I take zyprexa and pristiq (desvenlafaxine) for ocd. The medications cause weight gain and severe sleepiness. If i sleep 10.5 hours, could this harm me long term?
Sedation: You don't share your zyprexa (olanzapine) dose, but you do mention "severe sleepiness." yes, weight gain and inactivity can harm you long-term as obesity and diabetes are more likely to develop -- along with other conditions (cardiovascular disease, etc) that can accompany them. Please tell your psychiatrist about these side effects -- doses may be adjusted accordingly. ...Read more